MAUDE Adverse Event Report: ALCON RESEARCH, LTD. - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LTD. - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Health Effect - Clinical Codes Visual Impairment (2138); Foreign Body In Patient (2687)
Date of Event 11/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.The complaint history and product history records could not be reviewed because the reporting facility did not provide a lot number or any identification traceable to the manufacturing documentation.The product investigation could not identify a root cause.Additional information has been requested.(b)(4).
 
Event or Problem Description
A customer reported that an intraocular lens (iol) was tilted in the patient's eye and that the front haptic was protruding out of the iris.The iol was implanted five weeks prior to reporting the event.A second procedure was scheduled to reposition or explant the iol.Current patient status is unknown.Additional information has been requested but not received to date.
 
Event or Problem Description
Additional information was provided, indicating that one week after the iol was inserted there was no problem.Approximately five weeks later, the iol was noted to be malpositioned.The optic was tilted and one edge was sticking out through the pupil and the vision was relatively poor.
 
Additional Manufacturer Narrative
Evaluation summary: the product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The viscoelastic was not provided.It is unknown if a qualified product was used.The product investigation could not identify a root cause.It is unknown if a qualified viscoelastic was used.Material properties of non-qualified viscoelastic may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.There have been no other complaints reported in the lot number.
 
Additional Manufacturer Narrative
Evaluation summary: the product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The viscoelastic was not provided.It is unknown if a qualified product was used.The product investigation could not identify a root cause.It is unknown if a qualified viscoelastic was used.Material properties of non-qualified viscoelastic may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was provided, indicating that one week after the intraocular lens (iol) was inserted there was no problem.Approximately five weeks later, the iol was noted to be malpositioned.The optic was tilted and one edge was sticking out through the pupil and the vision was relatively poor.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL W/ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LTD. - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LTD. - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
rita lopez
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514846
MDR Report Key6202715
Report Number1119421-2016-01753
Device Sequence Number18939175
Product Code HQL
UDI-Device Identifier00380652358231
UDI-Public00380652358231
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2019
Device Model NumberAU00T0
Device Catalogue NumberAU00T0.180
Device Lot Number12435852
Other Device ID Number00380652358231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by Manufacturer02/28/2017
Not provided
Initial Report FDA Received Date12/23/2016
Supplement Report FDA Received Date11/02/2023
03/29/2017
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown